Jump to content
The End of my Addiction

Vortioxetine (Trintellix) -> Mirtazapine


empyr3al
 Share

Recommended Posts

Hi all,

I know some people dislike Mirtazapine but in my case its helped me tremendously.  I can sleep, I'm calm and less anxious.  I've gained weight and have an appetite and am back at my perfect BMI.  I'm not moody or stuck in my head with spiralling, philosophical riddles and anxiety.  Its very possible it was caused by Trintellix as I stopped using it 2 or so months ago.  It was the worst medication I have been on out of Cipralex/Lexapro (Escitalopram), Pristiq (Desvenlafaxine) and Trazadone.

Anyone have similar thoughts about it?  In cases of off label treatment there have been some interesting studies on Mirtazapine and my local addictions specialist uses it in his "regiment" of addiction treatment medications.  The price is right :)

  • Like 1
Link to comment
Share on other sites

  • 3 weeks later...

Mirtazapine worked very well for me and in Canada, it's the go to med.  Unfortunately it made me ravenous and after gaining 25 lb I stopped it, and lot the pounds too.

Link to comment
Share on other sites

I tried  mirtazipine just a couple of months ago and it worked for a week then return of depression and even worse anxiety. It did nothing for my appetite or sleep. When I weaned off I found that very small doses, like 2 or 3mgs were great for sleep. I was willing to go up in dosage but Dr. suggested a mood stabilizer instead.  So I've been on lamotrigine for 6 weeks or so and it's been ok, some ups and downs.  

It's great that mirtazipine is working so well for you. Do you take baclofen too? 

 

 

 

 

 

 

 

 

 

Link to comment
Share on other sites

I'm surprised it doesn't have its own category in the Research Medications.  Its used that way in Canada off-label for alcohol.  I sleep like crazy and have gained weight.  I'm nearly perfect BMI at this point.  If it didn't make me sleep 10 hours it would be wonderful.  I will consider taking it down levels out of curiosity.

Trintellix on the other hand made me emotionally unstable.

Link to comment
Share on other sites

  • 4 weeks later...

I take this on an "as needed" basis for sleep.  It's the only other drug I'm on beside high-dose Baclofen.

Typically 7.5mg (half a 15mg pill) will put me down.  If I take a whole 15mg pill I feel groggy the next day, so I don't do that.  Again, only using "as needed", which is typically anywhere from 0-4 times a week, depending. 

Curious about the weight gain.  Is that a result of increased appetite or does the drug have some affect on ones metabolism that causes people to gain weight despite healthy eating habits?  I do remember waking up in the middle of the night real hungry and sleepily making nacho's on it once.  Ha!  But outside of that haven't personally noticed any weight gain.  

Link to comment
Share on other sites

Also, does anyone get weird dreams/nightmares from Mirtazapine?  I NEVER get nightmares and have had a few recently, I believe Mirtazapine to be the culprit.

Link to comment
Share on other sites

I have dreams that I've had before so its quite normal but they are almost a blur to what is actually real and what isn't.  That scares me because memories I talk about are now from dreams.  Its blurred me so much that my dreams seem like reality.  Has anyone else experienced this?  I use talk therapy for like 3 hours a day but when my memories start to fault because they were actually dreams.  That is freaking me out.

Link to comment
Share on other sites

I think chemically induced sleep often does strange things with your subconscious mind.  I believe strange dreams on bac have been widely described, haven't had them as I take last dose early in the day.  If the dreams are very vivid then it will be easy to confuse with reality.

  • Like 1
Link to comment
Share on other sites

15 minutes ago, Molly78 said:

I think chemically induced sleep often does strange things with your subconscious mind.  I believe strange dreams on bac have been widely described, haven't had them as I take last dose early in the day.  If the dreams are very vivid then it will be easy to confuse with reality.

 

I stopped BAC fast because it was a messed up mix that made me loose my sense of reality. (Camp, Nal, Mirtazapine, B100 Complex, C1000 time release).  So its Mirt that is causing it.  I stopped trintellix because it made me insanely emotional and irrational.

Edited by empyr3al
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...